Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 12, 2016, 8:40 AM EST. It took effect at Jan 12, 2016, 8:00 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 8:40 AM EST (13:40 UTC)
- In effect from
- Jan 12, 2016, 8:00 PM EST
- Expired
- Jan 14, 2016, 3:28 AM EST
- In force
- 31 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
822 WHUS73 KGRR 121340 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 840 AM EST TUE JAN 12 2016 LMZ844>849-122145- /O.UPG.KGRR.SC.Y.0002.000000T0000Z-160114T0000Z/ /O.NEW.KGRR.GL.W.0002.160112T1340Z-160113T0100Z/ /O.NEW.KGRR.SC.Y.0003.160113T0100Z-160114T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 840 AM EST TUE JAN 12 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST GALES TO 35 KNOTS DIMINISHING LATE TONIGHT INTO WEDNESDAY * WAVES...5 TO 10 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
768 WHUS73 KGRR 121558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST TUE JAN 12 2016 LMZ844>849-130000- /O.CON.KGRR.GL.W.0002.000000T0000Z-160113T0100Z/ /O.CON.KGRR.SC.Y.0003.160113T0100Z-160114T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST TUE JAN 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WINDS...NORTHWEST GALES TO 40 KNOTS DIMINISHING LATE TONIGHT INTO WEDNESDAY * WAVES...6 TO 12 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
079 WHUS73 KGRR 122004 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 PM EST TUE JAN 12 2016 LMZ844>849-130415- /O.CON.KGRR.GL.W.0002.000000T0000Z-160113T0100Z/ /O.CON.KGRR.SC.Y.0003.160113T0100Z-160114T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 304 PM EST TUE JAN 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WINDS...NORTHWEST GALES TO 40 KNOTS DIMINISHING LATE TONIGHT INTO WEDNESDAY * WAVES...6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
420 WHUS73 KGRR 130218 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 918 PM EST TUE JAN 12 2016 LMZ844>849-131030- /O.CON.KGRR.SC.Y.0003.000000T0000Z-160114T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 918 PM EST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...WEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS WEDNESDAY. * WAVES...4 TO 8 FEET DIMINISHING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
467 WHUS73 KGRR 130830 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST WED JAN 13 2016 LMZ844>849-131630- /O.EXT.KGRR.SC.Y.0003.000000T0000Z-160114T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 AM EST WED JAN 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
469 WHUS73 KGRR 131526 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 AM EST WED JAN 13 2016 LMZ844>849-132330- /O.CON.KGRR.SC.Y.0003.000000T0000Z-160114T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1026 AM EST WED JAN 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
796 WHUS73 KGRR 132040 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EST WED JAN 13 2016 LMZ844>849-140445- /O.CON.KGRR.SC.Y.0003.000000T0000Z-160114T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 340 PM EST WED JAN 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
158 WHUS73 KGRR 140202 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 902 PM EST WED JAN 13 2016 LMZ844>849-141015- /O.CON.KGRR.SC.Y.0003.000000T0000Z-160114T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 902 PM EST WED JAN 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
499 WHUS73 KGRR 140828 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EST THU JAN 14 2016 LMZ844>849-140930- /O.CAN.KGRR.SC.Y.0003.000000T0000Z-160114T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 AM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND WAVES HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 6:19 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 12, 6:19 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
619 AM EST TUE JAN 12 2016
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 326 AM EST TUE JAN 12 2016
ANOTHER HAZARDOUS TRAVEL DAY IS UNFOLDING AS LAKE EFFECT SNOW
CONTINUES ACROSS MICHIGAN. SEVERAL INCHES OF ACCUMULATION ARE
EXPECTED TODAY AND TONIGHT. GUSTY WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW TODAY. SNOW SHOWERS WILL DIMINISH WEDNESDAY NIGHT.
ANOTHER STORM WILL TAKE AIM ON MICHIGAN FRIDAY AND SATURDAY BRINGING
A MIX OF RAIN, SNOW AND PERHAPS FREEZING RAIN.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 326 AM EST TUE JAN 12 2016
FORECAST CONCERNS DEAL WITH THE ONGOING LAKE EFFECT SNOW. NO CHANGES
WERE MADE TO THE HEADLINES.
LATEST RADAR SCANS SHOW MODERATE TO HEAVY LAKE EFFECT SNOW FALLING
ACROSS THE WESTERN CWA WHERE ECHOS WERE AOA 30 DBZ. VSBYS HAVE BEEN
FALLING TO A 1/4SM +SN AT TIMES AND THIS WILL CONTINUE. CURRENT SFC
OBS SHOW WINDS GUSTING TO 30-35 MPH ALONG THE LAKE SHORE AS THE NEXT
SURGE OF ARCTIC AIR MOVES THROUGH. THE SHORT WAVE RESPONSIBLE FOR
THIS WAS MOVING ACROSS WISCONSIN AS NOTED ON WATER VAPOR IMAGERY.
WE/LL SEE WINDS BECOME WESTERLY AND INCREASE IN SPEED THIS MORNING
THEN TURN TO THE NORTHWEST AS THE CORE OF THE ARCTIC AIR MOVES IN.
LAKE EFFECT BANDS WILL REORIENT THIS MORNING FROM WEST TO NORTHWEST.
SEVERAL INCHES OF SNOW ARE STILL EXPECTED MAINLY THIS MORNING BEFORE
THE ECHO INTENSITY DIMINISHES SOMEWHAT. GIVEN THE VERY COLD AIR OVER
THE LAKE...INSTABILITY WILL BE ENOUGH TO KEEP SHSN GOING THROUGH
WEDNESDAY NIGHT THOUGH ADDITIONAL ACCUMULATIONS WILL BE LIGHT.
H85/H95 OMEGA CONTINUES TO HIGHLIGHT THE LAKE SHORE COUNTIES FOR
HEAVIER SNOW THIS MORNING. GUSTY WINDS WILL CREATE WHITEOUT
CONDITIONS AT TIMES LEADING TO HAZARDOUS TRAVEL TODAY.
ANOTHER SHORT WAVE WILL MOVE ACROSS THE LAKE LATE WEDNESDAY AND WE
SHOULD SEE SHSN FLARE UP AGAIN.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 326 AM EST TUE JAN 12 2016
OUR PRIMARY FOCUS CONTINUES TO BE ON THE SYSTEM THAT MOVES THROUGH
THE GREAT LAKES FRIDAY INTO SATURDAY. IT SEEMS MORE AND MORE LIKELY
THE WARMER SOLUTION IS THE BETTER ONE. THIS WOULD MEAN A SIGNIFICANT
PRECIPITATION EVENT WHICH WOULD RESULT IN RAIN AND FREEZING FRIDAY
INTO SATURDAY BEFORE THE COLD AIR COMES BACK AND TURNS IT ALL BACK
TO SNOW. THIS MAY RESULT IN SOME HYDRO ISSUES GIVEN THE SNOW COVER
THAT HAS RECENTLY DEVELOPED AND THE GROUND BEING FROZEN. OF
SECONDARY CONCERN IS THE LAKE EFFECT SNOW EVENT THAT FOLLOW FOR
SUNDAY AND MONDAY.
THE MODEL TRENDS SHOW THE ECMWF TRACKING THAT STORM SYSTEM FARTHER
AND FARTHER NORTH WITH EACH MODEL RUN GOING BACK TO THE 9TH AT 07
AM. ACTUALLY WITH EACH RUN THE SYSTEM IS NOT ONLY FARTHER NORTH BUT
QUICKER. ON THE 9TH 07 AM RUN THE LOW WAS OVER WESTERN TEXAS. THE
LATEST RUN HAS IT OVER THE EASTERN UPPER PENINSULA OF MICHIGAN ON
FRIDAY AT 7 PM. MEANWHILE THE GFS HAS BEEN TRENDING FASTER AND
SLIGHTLY TO THE SOUTH WITH EACH RUN SINCE THE 10TH AT 07 AM. THE
CANADIAN IS A COMPROMISE BETWEEN THE OTHER TWO. WHAT SEEMS TO BE
HAPPENING IS THE NORTHER STREAM UPPER LOW IS MOVING FASTER FROM
MODEL RUN TO MODEL RUN TO THE SOUTHEAST. GIVEN ALL OF THIS IT WOULD
SEEM A WARMER AND WETTER SOLUTION IS THE WAY TO GO. THIS WOULD LEAD
TO THE POTENTIAL FOR A FREEZING RAIN FRIDAY INTO SATURDAY MORNING.
THIS WILL HAVE TO BE WATCHED CLOSELY.
BEYOND THAT THE UPPER LOW ROTATING AROUND THE UPPER LOW OVER EAST
CENTRAL CANADA WILL BRING ONE MORE ARCTIC OUTBREAK TO THE AREA
BEFORE WE PROGRESS INTO A MORE ZONAL FLOW LATE IN THE FOLLOWING
WEEK. THIS WILL MEAN MORE LAKE EFFECT SNOWS SUNDAY INTO MONDAY.
BOTTOM LINE IS WINTER WEATHER WILL CONTINUE FOR SOME TIME TO COME
OVER SOUTHWEST MICHIGAN.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 620 AM EST TUE JAN 12 2016
IFR WITH SNOW SHOWERS WILL LARGELY BE THE CASE THROUGH 12Z
WEDNESDAY. THE MORE EASTERN TAF SITES WILL MOSTLY BE MVFR TONIGHT
AS WINDS DIMINISH.
WITH THE COLD FRONT THROUGH THE AREA THE COLD AIR IS COMING BACK
IN OVER A WARM LAKE MICHIGAN. GIVEN WE WILL HAVE 30 TO 35 KNOTS OF
WIND FROM THE WEST NORTHWEST INTO WEDNESDAY MORNING IN THE
CLOUDS...AND THE DGZ IS WELL WITHIN THE CLOUD DECK... I SEE NO
REASON TO BELIEVE THE SNOW SHOWERS WILL NOT JUST CONTINUE THROUGH
WEDNESDAY. WITH LOWER INVERSION HEIGHTS AND LESS WIND TONIGHT INTO
WEDNESDAY THE SNOW BANDS WILL NOT GET AS FAR INLAND SO AFTER 00Z
TONIGHT...THE I-69 TAF SITES SHOULD SEE THE SNOW END BUT MVFR CIGS
WILL CONTINUE. ALL THE OTHER TAF SITES WILL CONTINUE TO SEE SNOW
SHOWERS THROUGH 12Z WEDNESDAY.
&&
.MARINE...
ISSUED AT 326 AM EST TUE JAN 12 2016
SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY. NORTHWEST
WINDS TO 30 KNOTS ARE EXPECTED TODAY BEFORE DIMINISHING WEDNESDAY.
THE GUSTY WINDS COMBINED WITH COLD TEMPERATURES WILL RESULT IN
FREEZING SPRAY.
&&
.HYDROLOGY...
ISSUED AT 1121 AM EST MON JAN 11 2016
MINOR RIVER FLOODING IS ONGOING AT HOLT...MAPLE RAPIDS AND IONIA.
THE MAPLE RIVER AT MAPLE RAPIDS WILL CONTINUE TO GRADUALLY CLIMB
OVER THE NEXT COUPLE OF DAYS BEFORE STABILIZING. HOLT AND IONIA
HAVE BEGUN TO SHOW DECLINE. IMPROVEMENT SHOULD CONTINUE.
MANY OTHER SITES THROUGH SOUTHWEST LOWER MICHIGAN ARE FLOWING
WELL BELOW ACTION STAGE WHILE THE RISES AND HIGHER LEVELS ARE
CONCENTRATED SOUTH AND EAST OF GRAND RAPIDS. THESE ARE THE SAME
AREAS THAT WERE MORE SO AFFECTED BY MILD WEATHER AND RAINFALL
EARLY IN THE WEEKEND. GOING FORWARD...OVERALL STABILIZATION OR
IMPROVEMENT IS ANTICIPATED IN THE GRAND SCHEME OF THINGS. CONCERNS
ARE MINOR...WHICH INCLUDE THE ACTIVE WEATHER PATTERN AND ARCTIC
AIR MASS.
PRECIPITATION CHANCES EXIST AT SOME POINT EACH DAY OF THE WEEK.
THE GOOD NEWS IS THAT IT WILL ALL LIKELY BE IN THE FORM OF SNOW.
THE DOWN SIDE WITH THESE TEMPERATURES IS THE RISING CONCERN FOR
ICE FORMATION...ESPECIALLY IN CENTRAL LOWER MICHIGAN WHERE
TEMPERATURES HAVE BEEN COLDER FOR A LONGER PERIOD OF TIME. THIS
MAY BE THE WEEK WHERE WE SEE SOME ISSUES DEVELOP WITH MINOR ICE
JAMMING...ESPECIALLY ON LOWER VOLUME RIVERS THAT FREEZE UP IN A
QUICKER FASHION. IT IS NOTHING OF ALARM AT THIS POINT...BUT JUST
SOMETHING TO KEEP AN EYE ON WITH OVERNIGHT TEMPS IN THE SINGLE
DIGITS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ037-038-
043-044-050-056-064-071-072.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ039-
040-045-046-051-052-057>059-065>067-073-074.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LMZ844>849.
&&
SYNOPSIS...04
SHORT TERM...04
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...JAM
MARINE...04Hazardous weather outlook, Jan 12, 4:50 AM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 AM EST TUE JAN 12 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 450 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE...HEAVY AT TIMES WEST OF US-131 INTO THIS AFTERNOON WHILE WINDS WILL GUST TO 30 MPH OR MORE. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. NORTH SOUTH ROADS IN OPEN AREA WILL HAVE THE GREATEST IMPACTS FROM THIS. WIND CHILLS WILL BE NEAR ZERO AT TIMES. THE COMBINATION OF ALL OF THESE WILL RESULT IN HAZARDOUS TRAVEL THROUGH THE CENTRAL AND WESTERN SECTIONS OF SOUTHWEST LOWER MICHIGAN INTO THIS EVENING. SNOW SHOWERS WILL CONTINUE NEAR AND WEST OF US-131 TONIGHT BUT THE WINDS WILL DIMINISH. TRAVEL WEST OF US-131 MAY STILL BE HAZARDOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO THURSDAY MORNING BEFORE COMING TO AN END. THEN A STORM SYSTEM FROM THE SOUTHERN PLAINS MAY BRING FREEZING RAIN AND SLEET TO THE AREA AS EARLY AS THURSDAY NIGHT. THE FREEZING RAIN AND SLEET ARE EXPECT TO CONTINUE INTO SATURDAY BEFORE IT GETS COLD ENOUGH ONCE AGAIN TO FOR SNOW. SNOW SHOWERS ARE EXPECTED OVER WESTERN SECTIONS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH EARLY NEXT WEEK. LMZ844>849-131000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 450 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE STRONG WINDS...HIGH WAVES AND SNOW SQUALLS WILL CONTINUE THROUGH THROUGH TONIGHT. THIS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STRONG WINDS...HIGH WAVES AND SNOW SQUALLS WILL CONTINUE THROUGH MOST OF WEDNESDAY. ANOTHER STORM SYSTEM LATE THIS WEEK INTO THE WEEKEND WILL BRING THE THREAT OF MORE HIGH WINDS...WAVES AND FREEZING RAIN...SLEET AND SNOW. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jan 12, 7:56 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
756 AM EST TUE JAN 12 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW KALAMAZOO 42.27N 85.59W
01/12/2016 M6.0 INCH KALAMAZOO MI BROADCAST MEDIA
REPORT COURTESY OF WWMT-TV
&&
JAMLocal storm report, Jan 12, 8:00 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 AM EST TUE JAN 12 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM SNOW 2 WNW VANDERCOOK LAKE 42.20N 84.43W
01/12/2016 M4.5 INCH JACKSON MI TRAINED SPOTTER
SNOWFALL IN SUMMIT TWP NEAR M-60
&&
JAMLocal storm report, Jan 12, 8:03 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
803 AM EST TUE JAN 12 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM SNOW 3 E CASTLE PARK 42.76N 86.16W
01/12/2016 M4.0 INCH ALLEGAN MI TRAINED SPOTTER
12 HOUR SNOWFALL. SPOTTER NOTED 6 INCHES OF
TOTAL SNOWFALL IN THE LAST 24 HOURS.
&&
JAMLocal storm report, Jan 12, 8:14 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 AM EST TUE JAN 12 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW HART 43.70N 86.37W
01/12/2016 M7.2 INCH OCEANA MI CO-OP OBSERVER
CO-OP OBSERVER STATION HART /HRTM4/
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
01/12/2016 M6.0 INCH ALLEGAN MI COCORAHS
COCORAHS STATION WAYLAND 2.0 W /MI-AN-1/
0630 AM SNOW 1 SSW DUTTON 42.83N 85.59W
01/12/2016 M5.4 INCH KENT MI COCORAHS
COCORAHS STATION CALEDONIA 4.4 WNW
/MI-KN-43/
0700 AM SNOW 1 W HASTINGS 42.65N 85.30W
01/12/2016 M5.0 INCH BARRY MI CO-OP OBSERVER
CO-OP OBSERVER STATION HASTINGS /HASM4/
0700 AM SNOW 2 SW CUSTER 43.93N 86.25W
01/12/2016 M4.9 INCH MASON MI CO-OP OBSERVER
CO-OP OBSERVER STATION SCOTTVILLE 2 SE
/SCOM4/
0500 AM SNOW 7 NNW SCOTTVILLE 44.04N 86.34W
01/12/2016 M4.7 INCH MASON MI COCORAHS
COCORAHS STATION SCOTTVILLE 6.6 NNW
/MI-MS-1/
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/12/2016 M4.5 INCH VAN BUREN MI COCORAHS
COCORAHS STATION PAW PAW 3.6 NNE /MI-VB-4/
0630 AM SNOW 3 NE SARANAC 42.96N 85.17W
01/12/2016 M4.3 INCH IONIA MI COCORAHS
COCORAHS STATION SARANAC 2.6 NE /MI-IN-1/
0600 AM SNOW 3 WNW ZEELAND 42.82N 86.07W
01/12/2016 M4.0 INCH OTTAWA MI COCORAHS
COCORAHS STATION HOLLAND 3.9 NNE /MI-OW-2/
0700 AM SNOW 1 SE REED CITY 43.87N 85.50W
01/12/2016 M3.5 INCH OSCEOLA MI CO-OP OBSERVER
CO-OP OBSERVER STATION REED CITY WWTP
/RDCM4/
0700 AM SNOW 1 SSW WAVERLY 42.72N 84.63W
01/12/2016 M3.0 INCH EATON MI COCORAHS
COCORAHS STATION LANSING 3.8 WNW /MI-ET-1/
0700 AM SNOW 1 ENE BEECHWOOD 42.80N 86.12W
01/12/2016 M3.0 INCH OTTAWA MI CO-OP OBSERVER
CO-OP OBSERVER STATION HOLLAND /HOLM4/
0700 AM SNOW 1 SSW WAVERLY 42.72N 84.63W
01/12/2016 M2.9 INCH EATON MI COCORAHS
COCORAHS STATION LANSING 3.9 WNW /MI-ET-3/
0700 AM SNOW BIG RAPIDS 43.70N 85.48W
01/12/2016 M2.0 INCH MECOSTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION BIG RAPIDS WATER
WORKS /BGRM4/
0653 AM SNOW 2 N EDGEMONT PARK 42.78N 84.59W
01/12/2016 M1.6 INCH CLINTON MI ASOS
ASOS STATION CAPITAL CITY AIRPORT /LAN/
0700 AM SNOW 1 WNW ALMA 43.38N 84.67W
01/12/2016 M1.4 INCH GRATIOT MI CO-OP OBSERVER
CO-OP OBSERVER STATION ALMA /ALMM4/
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jan 12, 8:20 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
820 AM EST TUE JAN 12 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 SSE ALLENDALE 42.97N 85.94W
01/12/2016 M6.0 INCH OTTAWA MI PUBLIC
12 HOUR SNOWFALL TOTAL
&&
JAMLocal storm report, Jan 12, 8:28 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
828 AM EST TUE JAN 12 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW 4 SE WABANINGO 43.33N 86.36W
01/12/2016 M8.3 INCH MUSKEGON MI BROADCAST MEDIA
SNOWFALL TOTAL SINCE MONDAY EVENING. PHOTO
RELAYED FROM THE PUBLIC BY THE MEDIA.
COURTESY WZZM-TV
&&
JAMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:40 AM EST | Gale Warning | GRR | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.